Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1996, Volume 64, Issue 6

Testable Restrictions on the Equilibrium Manifold<1249:TROTEM>2.0.CO;2-D
p. 1249-1262

Donald J. Brown, Rosa L. Matzkin

We present a finite system of polynomial inequalities in unobservable variables and market data that observations on market prices, individual incomes, and aggregate endowments must satisfy to be consistent with the equilibrium behavior of some pure trade economy. Quantifier elimination is used to derive testable restrictions on finite data sets for the pure trade model. A characterization of observations on aggregate endowments and market prices that are consistent with a Robinson Crusoe's economy is also provided.

Log In To View Full Content